Acquired Autoimmune Factor XIII Deficiency as a Novel Immune‐Related Adverse Event of Combined Ipilimumab and Nivolumab Therapy for Renal Cell Carcinoma: A Case Report

Read full text
Authors: Shigeyasu Tetsushi, Koura Mikifumi, Ootsubo Satoshi, Hasegawa Shuji, Tatsugami Katsunori
Cited by: 1
References: 7

Abstract

Introduction: Combination therapy with immune checkpoint inhibitors (ICIs) has become the standard pharmacological treatment for renal cell carcinoma; however, careful attention must be paid to immune-related adverse events (irAEs). We report a rare case of acquired autoimmune factor XIII deficiency following ipilimumab plus nivolumab therapy. Case Presentation: A 75-year-old woman who had previously undergone nephrectomy for left renal cell carcinoma developed pancreatic and pulmonary metastases and was started on combination immunotherapy. Six months after treatment initiation, she presented with bleeding symptoms. Laboratory testing revealed anti-factor XIII autoantibodies, confirming a diagnosis of acquired autoimmune factor XIII deficiency. Conclusion: To our knowledge, few reports have described this condition as an irAE. Nonetheless, other irAE-related acquired coagulation factor deficiencies-such as factor V deficiency and acquired hemophilia A-have been reported. These precedents suggest a high likelihood that the current case represents a novel manifestation of irAE.

Fields of Study & Subjects

Blood properties and coagulation Coagulation Bradykinin Polyphosphates and Angioedema Parathyroid Disorders and Treatments

Publication details

Journal / source
IJU Case Reports
Publisher
Wiley
Volume
9
Issue
4
Pages
e70207–e70207
Publication date
1 July 2026
Language
EN